Doctors told why harmful excess serotonin

Медики рассказали, почему вреден избыток серотонина

Cause an excess of serotonin in the body is the intake of certain medications.

Serotonin one of the hormones produced by the human body. He is responsible for joy, inner state of a person, affects the functioning of many systems. It would seem that the higher the concentration, the better.

However, such a statement is not true. Scientists were able to prove that the excess serotonin harmful to the body. It concerns the work of the various systems. The excess of the hormone is considered a disease, whose name serotonin syndrome.

In the majority of cases, cause an excess of serotonin in the body is the intake of certain medications. Usually we are talking about antidepressants often like to abuse the fairer sex. However, this is not the only cause of excessive concentrations of the hormone. In addition, the serotonin syndrome can be caused by:

drug;

a combination of some components of medicines.

The manifestation of this disease is very dangerous for the human body that managed to prove to scientists in different parts of the world.

Serotonin syndrome is a common disease, and to determine it can not everyone experienced. All of the symptoms that can be identical to that for other abnormalities in the body. Excess hormone makes itself known very quickly it can happen after a few hours. He appears in the form of disorders of specific systems.

For the vast majority of patients who have discovered excessive concentrations of serotonin in the body. Initially, can be attributed such a condition to medications, but over time, the condition is aggravated.

Patients usually observed excessive emotional arousal, which may manifest in various ways. For any change people will react very rapidly, and the expression of emotions at the same time is very strange. This applies not only to behavior, but also verbal expression of their feelings (a continuous stream of words).

However, this is not the worst manifestation of serotonin syndrome. In addition, the patient may experience hallucinations, spontaneous panic, fear and anxiety. It is connected with the brain and the existing deviations.

Deterioration of health is one of the symptoms of excessive concentrations of serotonin. The changes relate to the autonomic nervous system, which is responsible for the activities of the various bodies. This can manifest itself:

nausea, vomiting;

diarrhea;

the deterioration of breathing;

excessive sweating;

dry mucous membranes;

migraine;

trembling or numbness in the extremities.

They appear as a light twitching of the limbs, and seizures. In addition, doctors are often recorded in patients who are involuntary movements of the eyes, their jitter, rolling. Due to the excessive concentration of serotonin can deteriorate speech capacity, up to their complete absence. Convulsive bending and epileptic seizures are also associated with serotonin syndrome.

Upon detection of such symptoms is better to immediately consult a doctor for diagnosis and treatment.

Share Button